Alabama, 2003

Heat in Alabama, November 3, 2003

November 3, 2003 · NWS BMX · 1 event in 1 county or zone

1 heat, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 3, 2:10 PM CST, 50 minutes earlier.

Area forecast discussion, Nov 3, 2:10 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
210 PM CST MON NOV 3 2003

.SYNOPSIS...YET ANOTHER NICE DAY OUTSIDE..WITH NEAR RECORD
TEMPERATURES.   COOL-DOWN EXPECTED TOMORROW AS CLOUDS INVADE THE
STATE.  COLD FRONT SHOULD MOVE THROUGH THE REGION BEGINNING
WEDNESDAY...WITH COOLER TEMPERATURES EXPECTED FOR THIS WEEKEND.

&&

.DISCUSSION...
HIGH PRESSURE HAS KEPT SKIES SUNNY ONCE AGAIN ACROSS THE STATE
TODAY.  EXPECT THIS TO COME TO AN END BY MORNING...AS CLOUDS SHOULD
BE ON THE INCREASE FROM THE SOUTH.  THIS IS DUE IN PART TO A NICE
LOOKING EASTERLY WAVE THAT IS MOVING ACROSS THE EASTERN GULF OF
MEXICO.  THIS IS FORECAST TO TURN NORTHWARD...AND THEN LOSE ITS
IDENTITY AS IT MOVES ONSHORE AND GETS CAUGHT UP IN THE UPPER FLOW.
DONT REALLY EXPECT MUCH IN THE WAY OF PRECIP WITH THIS MOISTURE
RETURN RIGHT NOW.

COLD FRONT NEARS THE REGION WEDNESDAY.  FRONT APPEARS TO SLOW DOWN
AS IT MOVES THROUGH ALABAMA.  BECAUSE OF THIS SLOWDONW...THERE SHOULD
BE A SLIGHTLY HIGHER CHANCE OF SEEING PRECIP AS IT MOVES THROUGH THE
STATE.  STILL AM NOT OVERLY IMPRESSED WITH THE POTENTIAL THOUGH AND
HAVE ELECTED TO WORD FOR JUST RAIN SHOWERS.

COOLER AIR MOVES IN BEHIND THIS SYSTEM AND SHOULD SETTLE IN FOR THE
WEEKEND.

&&

.PRELIMINARY NUMBERS...

BIRMINGHAM 58 79 61 76 60 / 10 20 20 30
MONTGOMERY 60 79 62 77 61 / 10 20 20 30
&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

99
Hazardous weather outlook, Nov 3, 1:24 PM CST, 1 hour 36 minutes before
ALZ011>015-017>050-032030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
124 PM CST MON NOV 3 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE (THIS AFTERNOON AND TONIGHT)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY THROUGH TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Jefferson

When
November 3, 3:00 PM CST
Where
Jefferson forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.554, -86.896 (the zone’s center; the record gives no point)

The daytime high temperature at the Birmingham International Airport was 84 degrees. This temperature tied the record high. NWS Observation

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335271.